MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor raabe guiding sheath was used in a venous stenting procedure in a femoral vein in the leg, via contralateral approach.It was reported that when removing the catheter, it damaged the valves on the sheath and it came apart.It is believed that the catheter pulled the diaphragm when it was removed, causing the sheath damage.The procedure was able to be completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This is one of two sheaths used in the procedure.The other sheath has been reported under mw 1820334-2017-03197.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.A flexor ansel guiding sheath and a volcano ivus catheter were returned for investigation.The silicone disk was returned separate from the check-flo assembly.The disc was examined and no tears were visible.The disc was slit edge to edge.The proximal hole of the check-flo cap accepted a 0.151" pin gauge.The silicone disk measured 0.355" from flat edge to flat edge and 0.407" from round edge to round edge.The ivus catheter was able to be fully advance through the sheath and the proximal fitting (note: no silicone disk present within the check-flo assembly).The inner diameter (i.D.) of the sheath was measured to be 0.113" by passing a 0.112" checker wire through it.The outer diameter (o.D) of the ivus catheter was measured to be 0.113" at its widest section in the distal end.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.As the outer diameter of the widest section of the volcano ivus catheter measures the same as the inner diameter of the ansel guiding sheath tubing, the user experienced resistance during removal of the ivus cather which led to the silicone disk getting dislodged out of the check-flo cap hole.The root cause has been determined to be related to user technique.Per the ifu: "the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6878677
Report Number1820334-2017-03198
Device Sequence Number16171998
Product Code DYB
UDI-Device Identifier00827002491007
UDI-Public(01)00827002491007(17)200515(10)7912636
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date11/15/2017
Patient Sequence Number1